TITLE

Reducing medication errors

AUTHOR(S)
Orser, Beverley
PUB. DATE
April 2000
SOURCE
CMAJ: Canadian Medical Association Journal;4/18/2000, Vol. 162 Issue 8, p1150
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
Looks at precautionary measures for preventing medication errors in Canada. Significant frequency of morbidity rates associated with wrong drug administration; Increased public awareness that was triggered by the publicized fatal overdosage of an infant; Two initiatives to reduce accidental patient death such as implementing a labelling standard on drugs and establishing an agency for reporting errors.
ACCESSION #
3011975

 

Related Articles

  • Multiple episodes of aspirin overdose in an individual patient: a case report. Ghosh, Debasish; Williams, Kenneth M.; Graham, Garry G.; Nair, Priya; Buscher, Hergen; Day, Richard O. // Journal of Medical Case Reports;2014, Vol. 8 Issue 1, p1 

    Introduction Aspirin overdose, though now infrequently encountered, nevertheless continues to contribute to significant morbidity and mortality. The patient described in this case report intentionally ingested overdoses of aspirin on repeated occasions. The case provided an unusual and possibly...

  • Go figure.  // McKnight's Long-Term Care News;Mar2016, Vol. 37 Issue 3, p12 

    Statistics are presented related to health care including percentage of growth in long-term care mergers in 2015, the proportion of nursing home residents with low serum zinc levels linked to higher rates of pneumonia and pneumonia death, and opioids' share of 28,647 drug overdose deaths in 2014.

  • Opioids drive increase in drug overdose deaths.  // American Nurse;Mar/Apr2013, Vol. 45 Issue 2, p8 

    The article reports on the analysis of the Centers for Disease Control and Prevention (CDC) published in the February 20, 2013 issue of the "Journal of the American Medical Association (JAMA)," which showed that there is an increase in drug overdose mortality in the U.S. in 2010.

  • W.Va. Overdose Deaths More Than Double National Average.  // State Journal (WV);6/26/2015, Vol. 31 Issue 26, p20 

    No abstract available.

  • Paracetamol overdose more deadly if unintentional.  // Reactions Weekly;12/3/2011, Issue 1380, p1 

    The article reports on the association between unintentional paracetamol (acetaminophen) overdose and increased mortality compared with intentional paracetamol overdose, according to researchers in Scotland.

  • Elderly experience medication overload.  // Chain Drug Review;11/22/2010, Vol. 32 Issue 20, p52 

    The article offers information on several studies which revealed that most senior citizens in the U.S. has experienced medication overload without knowing the intricacies of each drug.

  • Scopolamine overdose.  // Reactions Weekly;1/25/2014, Issue 1485, p33 

    The article presents a case study of a 15-year-old girl who was presented to the emergency department with a history of insomia for 2 days and developed various toxicities after an overdose of transdermal scopolamine.

  • LATELINES.  // Drug Topics;2/18/2002, Vol. 146 Issue 4, p7 

    Presents news briefs related to the pharmaceutical industry as of February 18, 2002. Manslaughter charges filed against Florida doctor James Graves related to overdose deaths of patients prescribed OxyContin; Petition of the Physicians Committee for Responsible Medicine concerning the labeling...

  • Health Canada Warnings.  // Journal of the Canadian Dental Association;Mar2003, Vol. 69 Issue 3, p138 

    The article reports on an advisory issued by Health Canada urging Canadians to read medication labels in order to avoid acetaminophen overdose, as well as released a new contraindication regarding the migraine medications ergotamine and dihydroergotamine.

Share

Read the Article

Courtesy of VIRGINIA BEACH PUBLIC LIBRARY AND SYSTEM

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics